MAUDE Adverse Event Report: HOLOGIC, INC ATEC 1212-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 1212-20; INSTRUMENT, BIOPSY
Model Number ATEC 1212-20
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, during an atec procedure, the atec needle was not suctioning.The customer reports that no samples were pulled into the tissue filter and one small sample was in the aperture.As a result, the procedure could not be completed.No additional information is available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
It was reported that for a atec disposable device that ¿the atec needle was not suctioning.No samples were pulled into the tissue filter.One small sample was in the aperture.¿ there was no harm to the patient.The procedure was aborted.The equipment/device was not available for return; visual and functional analysis/testing could not be conducted for the event described.A trend review has been completed, showing no recent significant spikes or adverse patterns related to this issue.Root cause analysis did not identify a definitive root cause.The investigation included a comprehensive review of device history records, complaint data, risk assessments, but could not perform any testing procedures, because the devices were not returned.Despite these efforts, no single failure mode or specific fault could be conclusively linked to the event.There was insufficient information to establish causality.Quality inspection processes are not implemented at the production line to prevent the recurrence of similar events, regarding tissue acquisition issue, however, there are procedures to ensure compliance with established standards of the device functioning as intended, and to be able to perform as intended and retrieve cores without any issues.Based on all the information presented, it is not enough information to determine if this case is most likely an unusual occurrence.Conclusion: the reported issue is confirmed.Root cause analysis did not identify a definitive root cause; only contributing factors prolonged procedure - no additional risk to patient were found to be associated with the reported event, according to the complaint record there was no harm to the patient.Regarding the atec needle that was not suctioning, the root cause could not be determined because of lack of evidence and information.Only contributing factors were found to be associated with the reported event.It is important to note that the affected device was not returned; therefore, visual and functional testing could not be conducted.As a result, there was insufficient information to determine the most probable cause of the not suctioning issue.The investigation included a comprehensive review of device history records, complaint data, risk assessments, regarding this information this issue is most probably an unusual occurrence, functional and visual testing could not be performed.Despite these efforts, no single failure mode or specific fault could be conclusively linked to the event.Some factors may have increased the likelihood of occurrence but were insufficient to establish causality.Future events will be closely monitored and analyzed for potential trends.This event was determined to be an isolated case and not indicative of a systemic issue and does not require a capa because of this complaint.A health risk assessment (hra) is not required based on the evaluation of the investigation and associated risk analysis.Device history record (dhr) review: the dhr was reviewed for the corresponding lot; however, no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 1212-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22061366
Report Number1222780-2025-00270
Device Sequence Number12672382
Product Code KNW
UDI-Device Identifier15420045504912
UDI-Public(01)15420045504912(17)261220(10)E24M20RM
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC 1212-20
Device Catalogue NumberATEC 1212-20
Device Lot NumberE24M20RM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown